Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Exponential asymptotics for an eigenvalue of a problem involving parabolic cylinder functions


Authors: Neal Brazel, Fiona Lawless and Alastair Wood
Journal: Proc. Amer. Math. Soc. 114 (1992), 1025-1032
MSC: Primary 34B20; Secondary 33C10, 34E20, 34L40
MathSciNet review: 1086323
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain the leading asymptotic behaviour as $ \varepsilon \to 0 + $ of the exponentially small imaginary part of the "eigenvalue" of the perturbed nonself-adjoint problem comprising $ y''(x) + (\lambda + \varepsilon {x^2})y(x) = 0$ with a linear homogeneous boundary condition at $ x = 0$ and an "outgoing wave" condition as $ x \to + \infty $. The problem is a generalization of a model equation for optical tunnelling considered by Paris and Wood [10]. We show that this "eigenvalue" corresponds to a pole in the Titchmarsh-Weyl function $ m(\lambda )$ for the corresponding formally self-adjoint problem with $ {L^2}(0,\infty )$ boundary condition.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B20, 33C10, 34E20, 34L40

Retrieve articles in all journals with MSC: 34B20, 33C10, 34E20, 34L40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1086323-X
PII: S 0002-9939(1992)1086323-X
Keywords: Exponential asymptotics, singular perturbation, spectral theory, Titchmarsh-Weyl coefficient, parabolic cylinder functions
Article copyright: © Copyright 1992 American Mathematical Society